I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin.
I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now. I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change. Also, I finally realized that the Abilify could be a contributing factor to my weight problem.
My doctor suggested Prolixin and I agreed to try it. I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects. The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self.
I have been struggling to find the right medication for years. I tried just about every option available to me with my previous psychiatrist. The trouble is that the meds work but they all cause intolerable side effects. Even the medications used to counter those side effects, have their own awful side effects. Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses. Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals. Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit.
I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects.
I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time.
If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down). However, I don't really feel that being medication-free is an option for me. Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it.
Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer. Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it. It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
I know many people here have taken Abilify longterm as an adjunct, but I am honestly worried about longterm side effects (weight gain, akasthia). I trialed it twice and it made me constantly hungry, wanting to eat everything (I tried both 2mg, 5mg), made me tap my feet a lot.
I wonder if taking it only on the week that I am very symptomatic (week before menstruation) it would be effective? Is Abilify something that kicks in within a few days of taking it? My other thought was biting the bullet and using Risperdone for this week (which I really hated when I was on it daily, it made me a zombie, and my Prolactin shot through the roof)
The symptoms I want to treat (happen @ 4-7 days per month) are: dysphoria, hypersensitivity, severe depression, anger, uncontrollable crying to exhaustion, suicidal ideations, ruminations, stress and some heart palpitations.
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
I made the prolonged mistake of not refilling my meds for about 3 weeks. Whoops! I'm on 20 mg of aripiprazole (Abilify) and 200 mg of lamotrigine (Lamictal), which I've been on for about 2 years in varying doses. So my friends finally took me to the pharmacist today to pick them up, but I want to make sure I'm safe about going back on. Should I slowly increase dosages? Or can I just start back on my normal amount ASAP? I would go to a psychiatrist to figure this out, but I there aren't any appointments for another 2 weeks.
Hello out there,
i am so very desperate. I was perscribed Abilify 2.5mg in July 2018. Because I was struggling with inner restlessness and my symptoms were returning, I decided to discontinue at the beginning or December 2018 (5 weeks ago). Since discontinuing I have experienced anxiety that is terrifying. I have very little rest from it... terrible insomnia. Many days I feel I can’t go on. I returned to my doctor a week ago and she has started me on Sertraline, and has given me a few diazipam. I was so desperate I went to the hospital yesterday and have been put under the care of the psychiatric team and have been given some sleeping tablets to help me sleep, which didn’t work very well last night. I am scared that the withdrawals will never end. Is there anyone out there that has experienced similar?